Hail, Labette
- When
- July 28, 4:55 PM CST
- Where
- Labette County, 3 mi E of Parsons
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.350, -95.217
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 28, 2:25 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 PM CDT MON JUL 28 2003 FORECAST CONCERNS TDY ARE SHRA CHCS TNGT AND AGAIN ON WED. WEAK FRONTAL BOUNDARY CONTINUES TO OOZE ACROSS THE CWA ATTM LOCATED FROM CNU-ICT-LBL...WITH SATL SHOWING SOME ELAVATED AC ACROSS CEN KS NORTH OF THE BOUNDARY. INTERSTING TEMP GRADIENT ACROSS THE AREA WITH 96 IN ICT AND 83 IN HUT. LACK OF ANY UPPER LEVEL S/WV MOVING ACROSS KS HAS LEAD TO LITTLE IF ANY SHRA/TSRA DVLPMNT. LATEST LAPS DATA SHOWS LIMITED MOISTURE CONVERGENCE NEAR THE BOUNDARY AND INSTABILITY IS RATHER LIMITED ALSO. SO WITH THESE FACTORS IN MIND, DO NOT SEE MUCH WIDESPREAD CONVECTION BREAKING OUT THIS AFTN/EVE. MAY SEE SOME ISOLD TSRA IN THE EVENING HOURS AS A WK IMPULSE MOVES ACROSS THE AREA FROM NWRN KS. BUT THESE WILL BE DIURNALLY DRIVEN AT BEST. SO WILL TRIM BACK POPS FOR THE OVERNIGHT HOURS TO JUST A SLGT CHC AS WAA IS WEAK AND ISENTROPIC LIFT IS LIMITED. SLIGHTLY COOLER AIR CONTINUES TO TRICKLE INTO THE AREA POST FRONTAL BUT RESIDUAL MOISTURE HANGS BACK QUITE A WAYS. SO WILL KEEP MIN TEMPS UP TNGT BASED ON HIGHER DWPT AIR. TUES: FRONTAL BOUNDARY CONTINUES TO CREEP SOUTH INTO OK ON TUES WITH RESIDUAL MOISTURE STILL LINGERING IN SRN KS. NOT MUCH IN THE WAY OF ISENTROPIC LIFT OVER THE BOUNDARY INTO SRN KS...BUT RESDUAL MOISTURE AND LIMITED INSTABILITY MAY BE ENOUGH FOR A SLGT CHC OF SHRA. WILL KEEP THIS IN SRN KS GRIDS/ZONES WITH THIS IN MIND. BUT CHCS OF ANY MEASURABLE SHRA IS SMALL. WED-THU: NW FLOW ALOFT LEADS TO MORE WEAK IMPULSES MOVING ACROSS KS DURING THIS TIME FRAME. MOISTURE RETURN AHEAD OF THIS IMPULSE IS RATHER LIMITED, WITH GFS SHOWING SOME CONVECTIVE FEEDBACK PROBLEMS FOR WED AFTN. INHERITED POPS LOOK OKAY FOR NOW. ETA A LITTLE SUSPECT ON QPF FOR THU...SO WILL LEAVE DRY FOR NOW ALSO. FRI-MON: NW FLOW PATTERN CONTINUES FOR THE EXTENDED WITH WEAK IMPULSES SLATED TO MOVE DOWN FROM THE NORTH. DIFFICULT TO REALLY SEE ANY LARGE PCPN CHCS THROUGH THE FRI-SUN TIME PERIOD AS SFC FEATURES REMAIN RATHER WEAK...SO WILL KEEP THINGS DRY FOR NOW. WILL PLACE MAIN EMPHASIS ON TEMPS. TEMPS LOOK TO WARM AGAIN TOWARDS THE WEEKEND INTO THE UPPER 90S AS UPPER LEVEL RIDGE AXIS TRYS TO MOVE FURTHER EAST WITH TIME. SO WILL KEEP WARM TEMPS GOING THROUGH THE WEEKEND. FCSTID = 22 / KETCHAM ICT 69 91 67 93 / 20 20 10 20 HUT 68 90 66 92 / 20 10 10 20 EWK 69 90 66 92 / 20 10 10 20 EQA 69 90 66 92 / 20 20 10 20 WLD 70 90 67 93 / 20 30 10 20 RSL 65 90 64 92 / 20 5 10 20 GBD 67 90 65 92 / 20 10 10 20 SLN 67 90 65 92 / 20 10 10 20 MPR 69 90 66 92 / 20 10 10 20 CFV 69 89 67 92 / 30 30 10 20 CNU 68 89 66 92 / 20 20 10 20 K88 68 89 66 91 / 20 20 10 20 .ICT...NONE. KETCHAM
KSZ032-033-047>053-067>072-082-083-091>096-098>100-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 AM CDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST KANSAS. HOWEVER, ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH TUESDAY EVENING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN ACROSS ALL OF CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY. AT THIS TIME, SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KED
The Tulsa radar (KINX), 134 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Downed limbs, some of which entangled with power lines, resulted in power outages. The Parsons Sun contributed to this narrative.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368070, 5368072, 5368071.